I posted here 3 weeks ago that a short 12 week course of statins from Jan 17 ending in April 17 gave me muscle problems.
I have had very many investigations (biopsy, Mri, Emg, CK bloods) and all have been 'normal'
However, the muscle problems have not only persisted but progressed.
The rheumatologist said this:
- That he was sure that statins caused the muscle problems, but they were not the reason for them continuing. He could not say what was
- That statin myotoxicity may have an effect on thyroid function.
Which led me to post my thyroid readings from 24/2/19 on this forum.
TSH 3.71 (0.27-4.20)
FT3 4.27 (3.1-6.8)
FT4 13.400 (12-22)
Thyroglobulin antibody 105 <115
Thyroid peroxidase antibody 19.3 <34
Looking through my past blood results, I could only find this thyroid result pre-statin
On 15/5/16 TSH was 2.2
When I posted the 24/2/19 results 6 people commented that my TSH was too high and my FT4 was too low and that this makes me hypothyroid and a possible cause of my muscle problems - I never had any "muscle problems pre-statin" and I am a keen cyclist.
So, any comments at all greatly appreciated as to whether statins can be implicated in poor thyroid function.